MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 P/S ART TR SZ3-4 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 P/S ART TR SZ3-4 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the genesis ii p/s art tr size 3-4 9mm is broken and does not hold universal spacers.As noticed upon inspection, no case was involved.
 
Additional Manufacturer Narrative
Intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The plastic rings in the device are missing and was not returned, rendering the device inoperable.The device was manufactured in 2008 and shows signs of extensive use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 P/S ART TR SZ3-4 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10912629
Report Number1020279-2020-06813
Device Sequence Number19509497
Product Code LXH
UDI-Device Identifier03596010213402
UDI-Public03596010213402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430815
Device Catalogue Number71430815
Device Lot Number08DM16421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1